MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J322H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: no further information can be obtained the following information was requested, but unavailable: did the "thread unraveling from needle" occur during use on the patient or upon handling/before use on the patient? were there any patient consequences? how was the procedure completed? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a plastic surgery procedure on (b)(6) 2021 and suture was used.The thread was unraveling from the needle during the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 11/16/2021 additional information: d4, h4, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: "during the months of (b)(6) 2021 there were several incidents associated with the violet prolene 0 and vicryl 3-0 sutures, with reports from different physicians indicating that the needle is loosening from the thread (pull off).For the prolene 0 suture, about 10 surgical procedures were reported and for the violet 3-0 vicryl suture, about 5 procedures, the exact number is unknown.Vicryl 3-0 events are associated with 4 different surgeons but it is unclear how many complaints each reported.There were no adverse events associated with these events.The doctors only had difficulties to find the needle, but in the end it was possible to remove it." this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following medwatches have been submitted to capture events: events related to vicryl suture has been submitted via mw # mwr-25102021-0001066214, mwr-25102021-0001066222, mwr-25102021-0001066235, mwr-26102021-0001066337, and mwr-09082021-0001014644.Events related to prolene suture has been submitted via mw # mwr-25102021-0001066170, mwr-25102021-0001066195, mwr-26102021-0001066330, mwr-25102021-0001066326, mwr-25102021-0001066020, mwr-25102021-0001066265, mwr-25102021-0001066040, mwr-25102021-0001066059, mwr-25102021-0001066318, and mwr-26102021-0001067188.

Brand Name
VCL CT BRD VIO 27IN 3-0 S/A MH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente
dutra, km 154
sao paolo 12240 -908
BR   12240-908
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12389447
Report Number2210968-2021-07826
Device Sequence Number17305551
Product Code GAM
UDI-Device Identifier10705031038783
UDI-Public10705031038783
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberJ322H
Device Catalogue NumberJ322H
Device Lot NumberAN6884
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown